Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 17, 2000, 4:32 PM MDT for Butte County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2000, 4:32 PM MDT (22:32 UTC)
- Expired
- Jul 17, 2000, 5:05 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Butte County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 172229 SVRPIH IDC023-172305- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 432 PM MDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AND NORTH CENTRAL BUTTE COUNTY IN EASTERN IDAHO * UNTIL 505 PM MDT * AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN ARCO AND BERENICE... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BERENICE BY 445 PM MDT HOWE BY 445 PM MDT STRONG GUSTY WINDS TO 60 MPH...FREQUENT LIGHTNING...HAIL TO ONE HALF INCH...ANXD BRIEF HEAVY RAIN WILL ACCOMPANY THIS STORM. TAKE SHELTER IMMEDIATELY! N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:25 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 17, 3:25 PM MDT, 1 hour 7 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 325 PM MDT MON JUL 17 2000 CONTINUE TO REMAIN UNDER SOUTHWEST FLOW ALOFT AND SCATTERED CONVECTION NOW FIRING OVER NORTHERN NV/UT AND IDAHO IN ADVANCE OF JET PUSHING THROUGH NV/UT AND RELATIVELY WEAK S/WV MOVING THROUGH NORTHWEST NV. A FEW STORMS HAVE APPROACHED BUT REMAINED BELOW SEVERE THRESHOLDS. EXPECT STORMS TO GRADUALLY DIMINISH DURING THE EVENING HOURS AS S/WV IN NW NV CONTINUES TO PUSH NORTHEAST AND LOSS OF DIURNAL HEATING. FOR REST OF FORECAST PERIOD...RIDGING OVER INTERMOUNTAIN REGION WILL BUILD SLIGHTLY FOR TUESDAY WITH WEAKER UPSTREAM S/WVS MOVING THROUGH SOUTHERN ID AND SOMEWHAT DECREASED MOISTURE AND INSTABILITY ON TUESDAY AND WEDNESDAY RESULTING IN LOWER POTENTIAL FOR CONVECTION. FOR THE EXTENDED...WILL REMAIN UNDER SOUTHWEST FLOW WITH EMBEDDED S/WVS MOVING THROUGH SO SLIGHT THREAT OF CONVECTION REMAINS THROUGH THURSDAY. WILL BEGIN TO SEE DRYING TREND BEGINNING LATE THURSDAY AND CONTINUING INTO THE WEEKEND. DSH .KSFX WSR-88D...OPERATIONAL...VCP 11. BYI 58/91/57/91 5222 .PIH...NONE. PIH BB 055/089 052/089 051 02522
In the hours before
Special weather statement, Jul 17, 3:50 PM MDT, 42 minutes before
IDZ017>023-031-032-180200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
350 PM MDT MON JUL 17 2000
...AFTERNOON ROUNDUP OF STORM REPORTS...
AS OF 345 PM MDT...HERE ARE VARIOUS REPORTS FROM THUNDERSTORMS THAT
HAVE OCCURRED OR ARE OCCURRING IN SOUTHEAST IDAHO.
* EVENT * * TIME * * PLACE *
--------------------------------------------------------------------
HALF-INCH HAIL 245 PM MINK CREEK IN POCATELLO
PEA-SIZE HAIL 317 PM PORTNEUF GAP SOUTH OF POCATELLO
.25 RAIN IN 15 324 PM SOUTH POCATELLO
MINUTES
HALF-INCH HAIL 338 PM MACKAY
PEA-SIZE HAIL 345 PM DECLO
ANOTHER STATEMENT WILL BE ISSUED LATER THIS EVENING WITH A COMPLETE
ROUNDUP OF REPORTS FROM THESE THUNDERSTORMS.
END/WAW/DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Power | 46 min |
| Jul 17, 5:38 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.